Alert archive / California / Wind Advisories in 2008
Wind Advisory 40, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Oct 3, 2008, 2:53 PM PDT for San Bernardino County, California. It took effect at Oct 4, 2008, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2008, 2:53 PM PDT (21:53 UTC)
- In effect from
- Oct 4, 2008, 11:00 AM PDT
- Expired
- Oct 4, 2008, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3159 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 032153 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 253 PM PDT FRI OCT 3 2008 ...GUSTY SOUTHWEST WINDS EXPECTED SATURDAY ACROSS THE MOJAVE DESERT... .A STRONG WEATHER SYSTEM WILL MOVE INTO THE AREA OVER THE WEEKEND PRODUCING STRONG...GUSTY SOUTHWEST WINDS OVER PORTIONS OF SOUTHEAST CALIFORNIA. CAZ523-040600- /O.NEW.KVEF.WI.Y.0040.081004T1800Z-081005T0600Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 253 PM PDT FRI OCT 3 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE WESTERN MOJAVE DESERT...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP OVER WESTERN SAN BERNARDINO COUNTY LATE SATURDAY MORNING AND CONTINUE THROUGH THE EVENING HOURS. SUSTAINED WIND SPEEDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH GUSTS APPROACHING 50 MPH AT TIMES. THESE STRONG WINDS WILL LIKELY CAUSE AREAS OF BLOWING DUST AND SAND...REDUCING VISIBILITIES. TRAVELERS ALONG INTERSTATES 15 AND 40 SHOULD REMAIN ALERT AND USE EXTRA CAUTION AS THEY TRAVEL THROUGH THESE AREAS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS75 KVEF 040346 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 846 PM PDT FRI OCT 3 2008 ...GUSTY SOUTHWEST WINDS EXPECTED SATURDAY ACROSS THE MOJAVE DESERT... .A STRONG WEATHER SYSTEM WILL MOVE INTO THE AREA ON SATURDAY PRODUCING STRONG...GUSTY SOUTHWEST WINDS OVER PORTIONS OF SOUTHEAST CALIFORNIA. CAZ523-041400- /O.CON.KVEF.WI.Y.0040.081004T1800Z-081005T0600Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 846 PM PDT FRI OCT 3 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP OVER WESTERN SAN BERNARDINO COUNTY LATE SATURDAY MORNING AND CONTINUE THROUGH SATURDAY EVENING. SUSTAINED WIND SPEEDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH GUSTS APPROACHING 50 MPH AT TIMES. THESE STRONG WINDS WILL LIKELY CAUSE AREAS OF BLOWING DUST AND SAND...REDUCING VISIBILITIES. TRAVELERS ALONG INTERSTATES 15 AND 40 SHOULD REMAIN ALERT AND USE EXTRA CAUTION AS THEY TRAVEL THROUGH THESE AREAS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 041127 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 427 AM PDT SAT OCT 4 2008 ...GUSTY SOUTHWEST WINDS EXPECTED TODAY ACROSS THE WESTERN MOJAVE DESERT... .A STRONG WEATHER SYSTEM WILL MOVE ACROSS THE AREA TODAY PRODUCING STRONG...GUSTY SOUTHWEST WINDS OVER THE HIGH DESERT OF WESTERN SAN BERNARDINO COUNTY. CAZ523-041900- /O.CON.KVEF.WI.Y.0040.081004T1800Z-081005T0600Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 427 AM PDT SAT OCT 4 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY. STRONG WEST WINDS WILL DEVELOP OVER WESTERN SAN BERNARDINO COUNTY LATE THIS MORNING AND CONTINUE THROUGH THE EVENING. SUSTAINED WIND SPEEDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH GUSTS APPROACHING 50 MPH AT TIMES. THESE STRONG WINDS WILL LIKELY CAUSE AREAS OF BLOWING DUST AND SAND...REDUCING VISIBILITIES. TRAVELERS ALONG INTERSTATES 15 AND 40 AS WELL AS HIGHWAYS 58 AND 395 SHOULD REMAIN ALERT AND USE EXTRA CAUTION AS THEY TRAVEL. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PIERCE
000 WWUS75 KVEF 041746 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1046 AM PDT SAT OCT 4 2008 CAZ523-042300- /O.CON.KVEF.WI.Y.0040.081004T1800Z-081005T0600Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 1046 AM PDT SAT OCT 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY. STRONG WEST WINDS OVER WESTERN SAN BERNARDINO COUNTY WILL CONTINUE THROUGH THE EVENING. SUSTAINED WIND SPEEDS IN EXCESS OF 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH CAN BE EXPECTED. THESE STRONG WINDS WILL CREATE AREAS OF REDUCED VISIBILITY IN BLOWING DUST AND SAND. TRAVELERS...ESPECIALLY HIGH PROFILE VEHICLES... ALONG INTERSTATES 15 AND 40 AS WELL AS HIGHWAYS 58 AND 395 SHOULD USE EXTRA CAUTION FOR STRONG CROSS WINDS AND REMAIN ALERT FOR AREAS OF REDUCED VISIBILITY. $$ JGA
000 WWUS75 KVEF 042301 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 401 PM PDT SAT OCT 4 2008 CAZ523-050600- /O.CON.KVEF.WI.Y.0040.000000T0000Z-081005T0600Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 401 PM PDT SAT OCT 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY. STRONG WEST WINDS OVER NORTHWEST SAN BERNARDINO COUNTY WILL CONTINUE THROUGH THE EVENING. SUSTAINED WIND SPEEDS IN EXCESS OF 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH CAN BE EXPECTED. THESE STRONG WINDS WILL CREATE AREAS OF REDUCED VISIBILITY IN BLOWING DUST AND SAND. TRAVELERS...ESPECIALLY HIGH PROFILE VEHICLES... ALONG INTERSTATES 15 AND 40 AS WELL AS HIGHWAYS 58 AND 395 SHOULD USE EXTRA CAUTION FOR STRONG CROSS WINDS AND REMAIN ALERT FOR AREAS OF REDUCED VISIBILITY. $$
000 WWUS75 KVEF 050557 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1057 PM PDT SAT OCT 4 2008 CAZ523-050700- /O.EXP.KVEF.WI.Y.0040.000000T0000Z-081005T0600Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 1057 PM PDT SAT OCT 4 2008 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. WINDS ACROSS THE WESTERN PORTION OF SAN BERNARDINO COUNTY HAVE BEGUN TO DECREASE THIS EVENING AS A COLD FRONT PUSHES FURTHER TO THE EAST. ALTHOUGH LOCAL GUSTY WINDS WILL CONTINUE OVERNIGHT... WIDESPREAD WINDS GUSTING TO OVER 40 MPH ARE NO LONGER EXPECTED. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AS OF 11 PM PDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Oct 3, 9:50 AM PDT, 5 hours 3 minutes earlier.
Area forecast discussion, Oct 3, 9:50 AM PDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 950 AM PDT FRI OCT 3 2008 .SYNOPSIS...A SERIES OF UPPER LEVEL DISTURBANCES WILL CROSS THE GREAT BASIN THROUGH THE WEEKEND. THIS WILL RESULT IN A CHANCE FOR RAIN AND HIGH ELEVATION SNOW ALONG WITH GUSTY WINDS AND SIGNIFICANTLY COOLER TEMPERATURES...ESPECIALLY OVER THE WEEKEND. DRY WEATHER AND A WARMING TREND WILL THEN RETURN FOR THE FIRST HALF OF NEXT WEEK. && .UPDATE...NEW MODEL DATA GENERALLY AGREES WITH THE GOING FIRST PERIOD FORECAST SO NO UPDATES PLANNED AT THIS TIME. SATELLITE IMAGERY SUGGESTS SOME BRIEF CLEARING POSSIBLE ACROSS PORTIONS OF THE AREA TODAY BUT HIGH LEVEL MOISTURE IS QUICKLY APPROACHING FROM THE WEST AND SHOULD INCREASE CLOUD COVER AGAIN THIS AFTERNOON FOR PARTLY TO MOSTLY CLOUDY SKY CONDITIONS. HIGH TEMPS WILL BE TRICKY AND WILL DEPEND ON THE EXTENT AND DURATION OF ANY CLEARING BUT GENERALLY EXPECTING 5 OR SO DEGREES COOLER TODAY THAN YESTERDAY. GUSTY SOUTHERLY WINDS WILL DEVELOP OVER MUCH OF THE AREA TODAY WITH THE STRONGEST WINDS EXPECTED OVER WESTERN SAN BERNARDINO COUNTY WHERE GUSTS TO 40 MPH ARE EXPECTED ALONG INTERSTATE 15. ELSEWHERE GUSTS TO 30 MPH POSSIBLE. STILL LOOKING FOR BREEZY TO WINDY CONDITIONS ON SATURDAY WITH THE BEST CHANCE FOR SHOWERS IN THE VEGAS VALLEY SATURDAY AFTERNOON. && .PREVIOUS DISCUSSION...343 AM PDT FRI OCT 3 2008... .SHORT TERM...NEXT IN THE SERIES OF FAST MOVING DISTURBANCES MOVING INTO NORTHERN CALIFORNIA/OREGON EARLY THIS MORNING. LIGHT RAIN SHOWERS ACCOMPANYING THE SYSTEM WHILE FOR THE SOUTHERN GREAT BASIN AND MOJAVE DESERT SATELLITE SHOWS NEXT WAVE OF HIGH CLOUDS CROSSING THE REGION. TIME HEIGHTS SECTIONS INDICATE HIGH CLOUDS WILL BE AROUND ALL DAY WITH CLOUD BASES LOWERING ACROSS THE NORTHWEST ZONES AS PRECIPITATION INCREASES ACROSS NORTHERN CALIFORNIA AS MAIN UPPER LOW APPROACHES THE NORTHWEST COAST. OTHER CONCERN FOR THE MOJAVE DESERT TODAY WILL BE INCREASING SOUTHWEST WINDS WITH GUSTS AROUND 40 MPH IN NORTHWEST SAN BERNARDINO COUNTY. PRECIPITATION WILL SPREAD SOUTHEAST INTO THE SOUTHERN SIERRA AND CENTRAL NEVADA TONIGHT WITH MUCH OF OUR BASIN AREA WITHIN THE RAIN SHADOW. RAIN SHOWERS AND HIGH ELEVATION SNOW SHOWERS WILL INCREASE OVER THE GREAT BASIN SATURDAY WITH PASSAGE OF TROUGH AXIS. GUIDANCE EVEN STRONGER WITH SOUTHWEST WINDS SATURDAY IN THE MOJAVE DESERT AND WILL LIKELY NEED A WIND ADVISORY FOR PARTS OF EASTERN CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. TROUGH STAYS PROGRESSIVE MOVING INTO THE FOUR CORNERS SUNDAY WITH PRECIPITATION ENDING IN THE FAR WEST SATURDAY EVENING AND TAPERING OFF IN NORTHWEST ARIZONA SUNDAY MORNING. NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES EXPECTED TODAY WITH BIG DROP OFF SUNDAY FOLLOWING PASSAGE OF COLD FRONT. .LONG TERM...FOR THE PERIOD BEGINNING MONDAY MORNING...NORTHERLY FLOW WILL STILL BE IN PLACE ACROSS THE FORECAST AREA AS HIGH PRESSURE NOSES IN FROM THE WEST IN THE WAKE OF THE WEEKEND LOW PRESSURE SYSTEM. NORTHERLY GRADIENT BETWEEN ELY AND NEEDLES STILL ONLY PROGGED TO BE ABOUT 8MB...SO NOTHING MORE THAN LOCALLY BREEZY CONDITIONS OVER AREAS WHERE NORTH/SOUTH WINDS ARE FAVORED. WESTERLY FLOW ALOFT WILL THEN PERSIST THROUGH THE WEEK...WHICH WILL KEEP THE AREA HIGH AND DRY...BRING TEMPERATURES BACK TO ABOVE CLIMO BY MIDWEEK.MODELS PROG ANOTHER TROUGH OF LOW PRESSURE TO PASS NORTH OF THE AREA THURSDAY AFTERNOON/EVENING. THIS SYSTEM WILL HAVE LITTLE IMPACT TO THE REGION IF CURRENT TRACK VERIFIES...BEING WELL TO THE NORTH. IF IT DOES TREND DEEPER IN NEXT COUPLE MODEL RUNS....WILL HAVE TO DROP TEMPS AND POSSIBLY INTRODUCE POPS TO NORTHERN ZONES. && .AVIATION...FOR MCCARRAN...SOUTHWEST WINDS WILL INCREASE TODAY...WITH GUSTS OF 15-25 KTS BY LATE MORNING. THESE WINDS WILL LIKELY PERSIST THROUGH THE DAY AND NIGHT...THEN INCREASE FURTHER ON SATURDAY AS A STRONG STORM MOVES INTO THE AREA. GUSTS TO 30KTS OR MORE WILL BE POSSIBLE WITH A CHANCE OF SHOWERS AND CIGS BELOW 8K FT MAINLY AFTER 20Z SAT. A FRONTAL PASSAGE WILL OCCUR AROUND 09Z SUNDAY...WITH NORTH WINDS AND DRIER CONDITIONS EXPECTED BEHIND IT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS GENERALLY LESS THAN 10KTS THROUGH 18Z FRIDAY BEFORE INCREASING WITH GUSTS 20-30KTS EXPECTED ESPECIALLY WESTERN PORTION OF DAGGETT AND BEATTY CORRIDORS. VARIABLE HIGH LEVEL MOISTURE OVERNIGHT WITH FEW-SCT CLOUDS NEAR 14K FEET AFTER 18Z FRIDAY. A STRONG STORM MOVING INTO THE AREA FRIDAY NIGHT AND SATURDAY TO INCREASED WINDS WITH GUSTS 35-45KTS AND A CHANCE OF SHOWERS WITH CIGS BELOW 8KFT...MAINLY AFTER 18Z SATURDAY. GUSTY WINDS MAY CREATE AREAS OF BLOWING DUST AND LOWERED VISIBILITIES. A COLD FRONT WILL PUSH SOUTH ACROSS THE AREA SATURDAY NIGHT WITH NORTH WINDS AND DRIER CONDITIONS EXPECTED ON SUNDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. AZ...NONE. && SALMEN/PIERCE/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Oct 3, 4:44 AM PDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 444 AM PDT FRI OCT 3 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-040700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 444 AM PDT FRI OCT 3 2008 /444 AM MST FRI OCT 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THERE IS NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG AND GUSTY SOUTHWEST WINDS ARE EXPECTED ACROSS THE MOJAVE DESERT SATURDAY AFTERNOON AND EVENING AHEAD OF APPROACHING COLD FRONT. WIND GUSTS OF 45 TO 50 MPH ARE EXPECTED. A WIND ADVISORY WILL PROBABLY BE NEEDED FOR PARTS OF EASTERN CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. A BRIEF DOWNSLOPE WIND EVENT IS ALSO POSSIBLE ALONG THE EAST SLOPE OF THE SOUTHERN SIERRA AND OWENS VALLEY WITH STRONG WEST WINDS OCCURRING NEAR CANYON OPENINGS. SUNDAY WILL BE THE COOLEST DAY OVER THE NEXT WEEK WITH DRY WEATHER AND WARMING TEMPERATURES FOR THE REMAINDER OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 3, 2:47 PM PDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 247 PM PDT FRI OCT 3 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-041200- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- THE UPPER COLORADO RIVER VALLEY OF EASTERN SAN BERNARDINO COUNTY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 247 PM PDT FRI OCT 3 2008 /247 PM MST FRI OCT 3 2008/ ...A SIGNIFICANT CHANGE IN OUR WEATHER WILL OCCUR THIS WEEKEND... THE FIRST SIGNIFICANT STORM SYSTEM COMING INLAND FROM THE NORTHEAST PACIFIC WILL BRING A TEMPORARY END TO OUR DRY AND WARM FALL WEATHER THIS WEEKEND. RAIN WILL SPREAD SOUTHEAST INTO CENTRAL PORTIONS OF NEVADA AND INTERIOR SOUTHEASTERN CALIFORNIA TONIGHT. RAIN SHOWERS AND HIGH ELEVATION SNOW WILL INCREASE ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT ON SATURDAY. THE HEAVIEST PRECIPITATION WILL OCCUR OVER LINCOLN COUNTY LATE SATURDAY AFTERNOON AND EVENING ASSOCIATED WITH THE COLD FRONT. SNOW LEVELS WILL STAY ABOVE 9000 FEET AND ONLY LOWER TO AROUND 8000 FEET FOR A BRIEF PERIOD FOLLOWING THE PASSAGE OF THE COLD FRONT. RAIN SHOWERS AND HIGH ELEVATION SNOW SHOWERS WILL END ACROSS MOST OF EASTERN CALIFORNIA AND SOUTHERN NEVADA SATURDAY NIGHT BEFORE TAPERING OFF ACROSS NORTHWEST ARIZONA SUNDAY MORNING. AS THE COLD FRONT MOVES INTO CENTRAL NEVADA BY SATURDAY AFTERNOON...SOUTHWEST WINDS WILL INCREASE ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. WIND GUSTS OF 45 TO 50 MPH ARE POSSIBLE WHICH WILL CREATE AREAS OF BLOWING DUST AND SAND. A BRIEF DOWNSLOPE WIND EVENT MAY ALSO OCCUR ALONG THE EAST SLOPE OF THE SOUTHERN SIERRA AND OWENS VALLEY. FINALLY...TEMPERATURES WILL BE MUCH COOLER ESPECIALLY BY SUNDAY ACROSS THE AREA. IN LAS VEGAS THE HIGH TEMPERATURE IS FORECAST TO REACH ONLY 84 DEGREES ON SATURDAY AND 77 DEGREES ON SUNDAY. ON MOUNT CHARLESTON TEMPERATURES ARE EXPECTED TO REACH A HIGH OF JUST 56 DEGREES AT THE 7000 FOOT LEVEL ON SATURDAY AND ONLY 52 DEGREES ON SUNDAY. THOSE WITH ANY OUTDOOR PLANS OR TRAVEL THIS WEEKEND SHOULD PREPARE FOR THE CHANGE IN WEATHER CONDITIONS EXPECTED ACROSS THE AREA. BE ALERT WHILE TRAVELING FOR STRONG CROSSWINDS AS WELL AS SLIPPERY SPOTS ON ROADS FROM ANY RAIN THAT DOES FALL. IF YOU ARE VENTURING INTO THE HIGHER ELEVATIONS REMEMBER TO DRESS APPROPRIATELY AS MUCH COLDER TEMPERATURES ARE EXPECTED. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER UPDATES ON THIS SITUATION. STACHELSKI
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.